AnonymousJune 23, 1998 at 12:14 pmPost count: 93172
I’ve been on birth control pills for a while and haven’t noticed any problems.
However, the pills can affect everyone differently, depending on what kind
they are. I know when I first went on them in the early 80’s, the composition
of the pills then was different and I gained about 20 pounds on them. When I went
back on them in the early 90’s, they were a different formulation and I had
no problems. You may want to talk to your doctor about them and see if maybe
you need some with a slightly different formulation that doesn’t quite cause
the particular problem you are having.
Jean CAnonymousJune 23, 1998 at 12:46 pmPost count: 93172
Is anyone out there also taking birth control pills? If so,
what is your experience with them? Since I have had Graves and
am on the pill, my bra size has doubled! I am thinking of going off
if my Doctor O.K.’s it, just so I am a little “normal”
Please let me know of any similar experiences!
AlysonAnonymousJune 23, 1998 at 3:52 pmPost count: 93172
I had my tubes tied a while back but I am also buying bigger bras and my weight has not changed that much. I read somewhere that men sometimes have some breast enlargement as a symptom of the Graves. Maybe it happens to women to? I am not thrilled about this new development either.AnonymousJune 23, 1998 at 4:13 pmPost count: 93172
Not to make light of your situation but . . . Of all the problems I have, I only wish it wer bigger boobs!!!AnonymousJune 27, 1998 at 9:04 amPost count: 93172
Ditto! (and that isn’t a pun!)
I too am on BCP and I didn’t realize why I was getting so big
till I was diagnosed with the disease. I want to go off
the BCP too, cuz one hormone at a time seems enough.
To be fair tho, in The Thyroid Sourcebook, it is stated
that it is totally OK to take both.
I’m with you tho, big is not always better!
Let me know how it goes!AnonymousNovember 25, 1998 at 2:29 pmPost count: 93172
I am ninteen years old and I was diagnosed with Grave’s disease about a month ago. I am currently taking PTU. I forgot to ask my doctor if it is alright for me to start taking bith control pills or if that will interfere with anything. If anyone knows about this, it would be really cool if you’d let me know. Thanks alot!
-HollyAnonymousNovember 25, 1998 at 2:50 pmPost count: 93172
I suggest you ask your doctor that question. Only he can answer it for you.
JAN, on-line facilitator,
NGDFAnonymousNovember 25, 1998 at 2:56 pmPost count: 93172
I had been on the pill for about 3 years when I was diagnosed with Graves’ and didn’t have any problems with the meds interfering with my BC pills and vica-versa. The only precaution I would give is that if you are on the pill and have to take anitbiotics for anything, you will need to use another method of birth control in addition to the pill. I had a friend who was on antibiotics for a severe case of flu and the flu didn’t go away. Well, the flu had, but she got pregnant because antibiotics reduces the effectiveness of birth control pills. She managed to do this twice (sweet children tho).AnonymousNovember 25, 1998 at 4:26 pmPost count: 93172
Sorry i can’t help i never had to use them
- You must be logged in to reply to this topic.